Alert archive / Montana / Tornado Warnings in 2000
Tornado Warning 1, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 7, 2000, 7:15 PM MDT for Phillips County, Montana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 7, 2000, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 7, 2000, 8:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Whole counties
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 7:45 PM MDT | Hail 1 | Zortman, MT | |
| Jun 7, 7:45 PM MDT | Thunderstorm Wind 65 M | Zortman, MT |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
525 WFUS55 KGGW 080117 TORGGW MTC071-080215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 715 PM MDT WED JUN 7 2000 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN PHILLIPS COUNTY IN NORTHEAST MONTANA * UNTIL 815 PM MDT * AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 12 MILES WEST OF LANDUSKY...OR ABOUT 58 MILES SOUTHWEST OF MALTA...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LANDUSKY AT 730 PM MDT ZORTMAN AT 735 PM MDT VERY LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH THIS STORM. PROTON/MCNULTY NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 7, 2:20 PM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 7, 2:20 PM MDT, 4 hours 55 minutes before
NORTHEAST MONTANA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 220 PM MDT WED JUN 7 2000 MDLS IN AGRMNT WITH TRENDS THRU FRI. AVN/ETA ON TARGET THRU 18Z. STRONG UPR RIDGE OVR MT WILL SHARPEN WITH TIME AS TROF OFF PAC NW CST DIGS SE BACKING FLOW TO SSW BY THURS. UPR LOW OFF CA CST WILL KICK NE THRU MT LATE FRI. WEAK S/WS CONTINUE TO MOVE THROUGH UPR RIDGE ACRS RGN THRU THURS. ONE SUCH FTR MOVING INTO SW MT ATTM SEEMS TO BE HANDLED RELATIVELY BE MDLS. RESULTING PATTN COULD PRODUCE STRONG/SEVERE CONVCTN ACRS CWA MAINLY THURS EVNG. FOR TONIGHT...UPR RIDGE WARMING MID LEVELS KEEPING MOST OF ERN MT CAPPED. CONVECTION WILL FIRE OVER WRN MT ASSOC WITH S/W IN DEVLOPING SWLY FLOW ALOFT. DEVELOPING SFC LOW WILL ENHANCE MOIST LOW LEVEL EASTERLY FLOW TONIGHT AND THURSDAY. MDLS INDICATE CONVECTION PROPOGATING OUT ONTO PLAINS THIS EVENING MOVING ENE INTO NRN CWA AND SASK OVERNIGHT. 06Z ETA INDICATES NICE CONVECTIVE FEEDBACK COUPLET WITH THIS FTR. THE 18Z ETA ALSO INDICATES THIS COUPLET ALSO...BUT IT IS WEAKER AND FURTHUR SE. CAPE/LI NOT TOO IMPRESSIVE...BUT ENOUGH INSTABILITY...ESPECIALLY IN MID LEVELS OVERNIGHT...TO MAINTAIN AN AREA OF CONVECTION DURING THE OVERNIGHT HOURS. THE POTENTIAL EXISTS FOR HIGH WINDS AND HAIL...BUT MAINLY EVENING HOURS OVER NW PORTN OF CWA. WITH STG CAP...EXPECT NOTHING MORE THAN A FEW ISOLD CELLS S AND SE. FOR THURS...STG SFC LOW WILL CONT TO ENHANCE INCRSG ELY FLOW OVER NEMONT. TO THE SOUTH OF THIS FTR...DRY LOW LEVEL SWLYS WILL DVLP EXTRM SW CWA. THIS WILL RESULT IN A PSEUDO WARM FRONT/DRY LINE BOUNDARY...WITH SIGNIFICANT CAPE ALONG AND NORTH OF BOUNDARY. THE WIND PROFILE INDICATES STG SHEAR WITH VEERING LOW LEVEL WINDS. CONV WILL BE TRIGGERED BY AN UPPER LVL S/W IN WEAKLY DIFLUENT SWLY FLOW ALOFT. THUS THE INGREDIENTS ARE IN PLACE FOR A SIG CONVECTIVE EVENT FOR NEMONT THURS EVNG. WOULD LIKE TO SEE A BIT STRG FORCING THOUGH. BY FRI...MAIN SFC LOW SHIFTS E IN DAKOTAS WILL COOLER NELY LOW LEVEL FLOW INTO NE CWA. INVERTED TROF WILL EXTEND SE NW ACRS REGION. THIS WILL PROVIDE A MODEST ENVIRONMENT FOR SCATTERED CONVECTION WITH SOME POTENTIAL FOR STRONG CONVECTION EXTREME SE...ESPECIALLY IF PATTN SLOWS. PETRESCU .EXTENDED...MODELS START OFF THE EXTENDED PERIOD IN GOOD AGREEMENT...THEN RAPIDLY DIVERGE BY MONDAY. ECMWF AND MRF PRESENT SIGNIFICANTLY DIFFERENT SOLUTIONS FOR SURFACE AND THICKNESS PATTERNS MONDAY. MRF SHOWS A COLD POOL ALOFT MOVING INTO NEMONT SUNDAY AND MONDAY. COLD AIR ADVECTION AT H7 AND H5 SHOULD DESTABILIZE THE ATMOSPHERE ENOUGH FOR SOME CONVECTIVE DEVELOPMENT. THE ECMWF SHOWS SOME INSTABILITY OVER NEMONT AS WELL...SO WILL USE A MIX AND KEEP A CHANCE OF SHOWERS IN THE FORECAST THROUGH THE PERIOD. POHL GGW TWWWW 061/090 059/073 050/077 051/075 050/072 912254/87222 GDV TWWWW 062/092 059/077 052/078 053/075 050/074 910144/87222
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:15 PM MDT | Tornado Warning | GGW | Phillips | 45 min |
| Jun 7, 9:06 PM MDT | Tornado Warning | GGW | Valley | 54 min |
| Jun 7, 11:08 PM MDT | Severe Thunderstorm Warning | GGW | Valley | 67 min |
| Jun 8, 12:05 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 55 min |
| Jun 8, 12:13 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Valley | 62 min |
| Jun 8, 12:42 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 63 min |
| Jun 8, 12:54 AM MDT | Severe Thunderstorm Warning | GGW | Valley | 51 min |
| Jun 8, 1:22 AM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 38 min |
| Jun 8, 1:58 AM MDT | Severe Thunderstorm Warning | GGW | Roosevelt | 62 min |
| Jun 8, 2:37 AM MDT | Severe Thunderstorm Warning | GGW | Sheridan | 53 min |
Nearby
Tornado Warnings in Montana, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.